Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

September 1, 2021Choctaw County, Mississippi

NWS Jackson, MS issued this special weather statement at Sep 1, 2021, 3:13 PM CDT for Choctaw County, Mississippi. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2021, 3:13 PM CDT (20:13 UTC)
Expired
Sep 1, 2021, 3:45 PM CDT
In force
32 min
Issued by
NWS Jackson, MS
Hail
0.25 in
Wind
30

County Choctaw County, MS

The radar

The Columbus AFB radar (KGWX), 105 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 3:49 PM CDTTSTM WND DMG8 Sse Mccool, MSTREES AND POWER LINES DOWNED AT INTERSECTION OF MS HWY 14 AND MASSEY HISAW RD AND HIGGASON RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1115 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1102 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

399 
WWUS84 KJAN 012013
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
313 PM CDT Wed Sep 1 2021
 
MSZ028-032-037-038-012045-
Attala MS-Winston MS-Montgomery MS-Choctaw MS-
313 PM CDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of Choctaw,
northeastern Attala, central Winston and southeastern Montgomery
Counties through 345 PM CDT...

At 312 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chester, or 21 miles northwest of Louisville, moving southeast at 35
mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Louisville, Ackerman, Chester, Weir, French Camp and Mccool. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3300 8912 3326 8956 3347 8936 3347 8934
      3346 8933 3334 8909 3329 8908 3329 8899
      3326 8894
TIME...MOT...LOC 2012Z 308DEG 30KT 3333 8935 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

$$

JNE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Sep 1, 2:33 PM CDT, 40 minutes earlier.

Area forecast discussion, Sep 1, 2:33 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
233 PM CDT Wed Sep 1 2021

.DISCUSSION...
Through Thursday: It's a hot and humid day as moisture pools
ahead of a cold front which is moving southward toward the area.
Heat indices have been meeting advisory criteria consistently
since midday at many locations mainly west of I-55. Meanwhile, a
convective cluster clipped the Golden Triangle earlier this
afternoon, resulting in tree damage in Lowndes County. Additional
scattered convective development is expected later this afternoon
into this evening, both ahead of the front across south AR and
north MS and along a seabreeze boundary pushing northward from
south MS and south LA. Given the strong instability that has
materialized across the area and modestly strong 0-3 km flow, a
few more strong storms cannot be ruled out with damaging wind
gusts being the main concern. Weak mid level lapse rates and
marginal deep layer shear should preclude a more noteworthy severe
threat.

With the presence of the front, convection may fester later into
the evening, though it should lose intensity as instability
greatly diminishes. By tomorrow morning, the front will extend
roughly from southeast AR through the Meridian area and continue
slowly southward through the day. Isolated to scattered convection
will remain possible Thursday in the area south of the front from
central LA across the US 98 corridor in south MS. It will remain
warm in that area as well, with enough moisture lingering for heat
indices to possibly tease 100F-105F in the MissLou area.
Confidence in this is not high enough to add mention to the HWO,
but once again we'll reassess later tonight with an eye toward
remaining power outages in areas most heavily impacted by Ida.
/DL/

Thursday night through Tuesday...
Cooler and drier air filters into the region behind the front,
resulting in more comfortable conditions across the region.
Overnight lows Thursday night/Friday morning will be the coolest
temperatures in the forecast with lows dropping to the low to mid
60s. Temperatures will only climb into the 80s in most locations
on Friday with the Delta most likely in the lower 90s. Surface
ridge axis slips through the region Friday night and winds come
around to more southerly. At first though, the southerly winds are
generally light and the dewpoints take a bit to respond. As a
result, Saturday is warm but still noticeably less humid.
Southerly flow picks up a bit through the weekend, and temps begin
to rebound in earnest by Sunday as the warmer mid level temps in
the southwest begin to advect into the region...and the dewpoints
climb back to the 70s as well. With the moisture return and the
heat back into the 90s, the pops return to the forecast as well to
wrap up the weekend...lingering into the start of the work week.

&&

.AVIATION...
18Z TAF discussion:
VFR conditions prevail across the area this afternoon. Scattered
SHRA/TS will develop and move across the region ahead of a cold
front late this afternoon through this evening, with brief
categorical reductions possible in localized +RA. Early Thu
morning to around daybreak, brief patchy fog development is
possible again, mainly across south MS and central LA. Otherwise,
VFR conditions will continue. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       72  89  66  89 /  36   8   1   4
Meridian      69  87  64  87 /  37   3   1   2
Vicksburg     74  92  69  92 /  30  10   1   3
Hattiesburg   73  90  68  90 /  42  22   2   5
Natchez       72  91  70  91 /  27  31   3   5
Greenville    70  89  64  89 /  11   2   1   0
Greenwood     69  89  63  88 /   8   1   1   1

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025-027-
     034>036-040>043-047>049-053>055-059>064-072.

LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
     023>026.

AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.

&&

DL/HJS
Hazardous weather outlook, Sep 1, 2:34 PM CDT, 39 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
234 PM CDT Wed Sep 1 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
021945-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
234 PM CDT Wed Sep 1 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and central and south Mississippi.

.DAY ONE...Tonight and Thursday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

DL

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Local storm report, Sep 1, 11:18 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1118 AM CDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     NON-TSTM WND DMG MERIGOLD                33.84N 90.73W
08/30/2021                   BOLIVAR            MS   BROADCAST MEDIA

            A TREE WAS DOWNED ACROSS A STREET IN
            MERIGOLD.

&&

DL
Special weather statement, Sep 1, 1:03 PM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
103 PM CDT Wed Sep 1 2021

MSZ031-011845-
Lowndes MS-
103 PM CDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of northeastern Lowndes
County through 145 PM CDT...

At 102 PM CDT, Doppler radar was tracking a strong thunderstorm near
Caledonia, or 9 miles north of Columbus AFB, moving southeast at 35
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated. A 54 MPH wind gust was measured at the
         Aberdeen Airport.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Columbus, Columbus AFB, Caledonia, Kolola Springs and Steens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3340 8829 3366 8847 3367 8845 3367 8844
      3368 8843 3367 8842 3369 8839 3369 8837
      3372 8833 3374 8833 3374 8825
TIME...MOT...LOC 1802Z 328DEG 29KT 3376 8840

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DL
Local storm report, Sep 1, 1:47 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
147 PM CDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 PM     TSTM WND DMG     3 ESE CALEDONIA         33.67N 88.28W
09/01/2021                   LOWNDES            MS   EMERGENCY MNGR

            A TREE WAS DOWNED ACROSS THE ROAD ON BORDER
            SPRINGS RD.

&&

DL
Special weather statement, Sep 1, 2:37 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
237 PM CDT Wed Sep 1 2021

MSZ031-039-012000-
Lowndes MS-Noxubee MS-
237 PM CDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of Noxubee and
southeastern Lowndes Counties through 300 PM CDT...

At 237 PM CDT, Doppler radar was tracking a strong thunderstorm over
Deerbrook, or 13 miles west of Pickensville, moving southeast at 35
mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Columbus, Pickensville, Macon, Brooksville, Crawford, Prairie Point,
Deerbrook, Bigbee Valley, Mashulaville, Cooksville and Paulette.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3296 8834 3309 8882 3315 8881 3353 8837
      3343 8828
TIME...MOT...LOC 1937Z 297DEG 32KT 3320 8849

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

JNE
Special weather statement, Sep 1, 2:46 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Jackson MS
246 PM CDT Wed Sep 1 2021

MSZ029>031-033-012015-
Lowndes MS-Oktibbeha MS-Clay MS-Webster MS-
246 PM CDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of northeastern
Oktibbeha, northeastern Webster, Clay and northwestern Lowndes
Counties through 315 PM CDT...

At 246 PM CDT, Doppler radar was tracking a strong thunderstorm near
Griffith, or near Montpelier, moving southeast at 35 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Starkville, West Point, Montpelier, Pheba, Tibbee, Cumberland,
Griffith, Muldrow, Pala Alto, Clarkson and Mantee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3355 8851 3341 8869 3362 8920 3372 8921
      3372 8919 3374 8919 3374 8904 3375 8903
      3376 8893 3381 8893 3381 8872 3368 8872
      3368 8849 3366 8852 3366 8849
TIME...MOT...LOC 1946Z 297DEG 32KT 3370 8886

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

JNE
Special weather statement, Sep 1, 3:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
313 PM CDT Wed Sep 1 2021

MSZ028-032-037-038-012045-
Attala MS-Winston MS-Montgomery MS-Choctaw MS-
313 PM CDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of Choctaw,
northeastern Attala, central Winston and southeastern Montgomery
Counties through 345 PM CDT...

At 312 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chester, or 21 miles northwest of Louisville, moving southeast at 35
mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Louisville, Ackerman, Chester, Weir, French Camp and Mccool.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3300 8912 3326 8956 3347 8936 3347 8934
      3346 8933 3334 8909 3329 8908 3329 8899
      3326 8894
TIME...MOT...LOC 2012Z 308DEG 30KT 3333 8935

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

JNE

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 4:08 AM CDTHeat AdvisoryJANAdams, Bolivar, Carroll, Claiborne, Copiah, Franklin and 18 more15 hr
Sep 1, 1:03 PM CDTSpecial Weather StatementJANLowndes42 min
Sep 1, 1:10 PM CDTSevere Thunderstorm WarningJANLowndes38 min
Sep 1, 2:37 PM CDTSpecial Weather StatementJANNoxubee23 min
Sep 1, 2:46 PM CDTSpecial Weather StatementJANClay29 min
Sep 1, 3:25 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Noxubee, Oktibbeha50 min
Sep 1, 3:30 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Winston45 min
Sep 1, 3:34 PM CDTSpecial Weather StatementJANCarroll41 min
Sep 1, 4:02 PM CDTSpecial Weather StatementJANCarroll, Holmes43 min
Sep 1, 4:20 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee40 min
Sep 1, 4:35 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Holmes, Leake, Madison, Yazoo40 min
Sep 1, 4:42 PM CDTSevere Thunderstorm WarningJANAttala, Kemper, Lauderdale, Leake, Neshoba, Newton and 1 more48 min
Sep 1, 5:00 PM CDTSevere Thunderstorm WarningJANKemper45 min
Sep 1, 5:04 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Yazoo41 min
Sep 1, 5:07 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott, Yazoo68 min
Sep 1, 5:19 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton56 min
Sep 1, 5:34 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Leake, Neshoba, Newton34 min
Sep 1, 5:45 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo60 min
Sep 1, 6:05 PM CDTSpecial Weather StatementJANClarke, Jasper, Rankin, Scott, Simpson, Smith55 min
Sep 1, 6:14 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Simpson76 min
Sep 1, 6:15 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton60 min
Sep 1, 6:37 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Simpson, Smith53 min
Sep 1, 5:01 PM CDTSpecial Weather StatementJANAshley44 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.